Tennessee, 2010Winter Weather in Tennessee, March 2, 2010
March 2, 2010 · NWS OHX · 6 events in 6 counties and zones
As a low pressure system moved northeastward from the gulf coast region during the early morning hours, into eastern Georgia during the afternoon hours, and just off the Carolina coast during the evening hours, on Tuesday, March 2nd, snowfall accumulations occurred across primarily the eastern half of Middle Tennessee.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a low pressure system moved northeastward from the gulf coast region during the early morning hours, into eastern Georgia during the afternoon hours, and just off the Carolina coast during the evening hours, on Tuesday, March 2nd, snowfall accumulations occurred across primarily the eastern half of Middle Tennessee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 2, 3:48 AM CST, 12 minutes earlier.
Area forecast discussion, Mar 2, 3:48 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
348 AM CST TUE MAR 2 2010
.DISCUSSION...
FORECAST REASONING WILL BE BASED ON A LEAN TOWARD A NAM/EURO MODEL
CONSENSUS SOLUTION FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED.
AS OF 3 AM CST...SFC LOW JUST W OF PANAMA CITY FL...WITH NELY SFC
FLOW ALSO ACROSS THE MID STATE. UPPER LEVEL TROUGH AND ASSOCIATED
CLOSED UPPER LEVEL LOW STRETCHING INTO THE DEEP SOUTH...WITH CLOSED
UPPER LEVEL LOW CENTER NEAR THE MS RIVER VALLEY REGION OF W TN.
FORECAST QUANDARIES...WITH SFC LOW JUST W OF PANAMA CITY FL...WILL
MOVE NEWD TO NEAR SAVANNAH GA BY NOON...AND CONTINUE MOVING NEWD TO
OFF THE CAROLINA COAST THIS EVENING. THIS WILL PROVIDE WRAP AROUND
MOISTURE TO AT LEAST THE EASTERN PORTION OF THE MID STATE TODAY.
MAIN FORECAST QUANDARY CONCERNS TYPE OF PCPN...LIQUID OR FROZEN...
LOCATIONS WHERE THERE WILL BE A MIXTURE AND LOCATIONS WHERE THERE
WILL BE ALL SNOW....AND IN THESE LOCATIONS THAT EXPERIENCE ALL
SNOW...HOW MUCH TOTAL SNOWFALL ACCUMULATION IS TO BE EXPECTED?
WITH CURRENT CONDITIONS...WILL MOVE THE TIME OF THE ADVISORY UP
TO 6 AM CST AND EXTEND IT TO 6 PM CST. REMOVED BEDFORD COUNTY...
AS SNOW ACCUMULATIONS STILL EXPECTED THERE...BUT SHOULD NOT REACH
THE ONE INCH THRESHOLD FOR ADVISORY ISSUANCE. INCLUDED PICKETT
COUNTY...AS MODELS INDICATE THAT SNOWFALL POTENTIAL ACROSS THIS
AREA WILL HAVE THE POTENTIAL OF REACHING ADVISORY CRITERIA.
OTHERWISE...STAYED ON TRACK WITH CURRENT FORECAST REASONING OF ONE
TO UP TO TWO INCHES ACROSS HIGHER ELEVATIONS OF THE CUMBERLAND PLATEAU.
WILL CONTINUE TREND OF PREVIOUS FORECAST AND UNDERCUT MOS
TEMPS FOR TODAY...IN ANTICIPATION OF GENERALLY CLOUDY
CONDITIONS AND NWLY FLOW ON THE NORTH SIDE OF THE LOW.
CLOUDS LINGER INTO TONIGHT AND WED AS A SECONDARY SHORTWAVE DROPS
SEWD ACROSS OUR AREA. PRESENTLY...IT LOOKS LIKE NO MORE THAN
SCATTERED FLURRIES WILL OCCUR AS IT SWINGS THROUGH.
A COLD HIGH PRESSURE SYSTEM MOVES EAST ACROSS THE MID STATE
THU AND FRI...WITH HIGHS MAINLY IN THE 40S.
FOR THE REMAINDER OF THE FORECAST PERIOD...A GENERAL WARMING TREND
THRU WEEKEND...WITH HIGHS PUSHING INTO THE 60S BY SAT AND SUN. AS
MENTIONED IN PREVIOUS DISCUSSION...SINCE EL NINO REMAINS IN STILL
IN PLACE...TENDED TOWARD EURO SOLUTION. EURO CONTINUES TO KEEP A
GENERAL AREA OF LOW PRESSURE ACROSS SRN CANADA...SUPPRESSING
DEVELOPMENT OF UPPER LEVEL RIDGE ACROSS OUR AREA. EURO ALSO KEEPS
THE GENERAL IDEA OF A SPLIT FLOW PATTERN...WITH HIGH PRESSURE
BUCKLING BACK UP ACROSS W AND CNTRL CANADA BY EARLY NEXT WEEK AND
ANOTHER LOW SWINGING IN FROM THE PACIFIC ACROSS SRN CA. THUS...WILL
CONTINUE TO GO WITH A BRIEF...MODERATE WARM-UP FOR THE WEEKEND...BUT
HOLD OFF WITH ANY EXPECTATION OF A SIGNIFICANT LONGER-TERM WARMING.
THANKS FOR COORDINATION HUN...JKL...LMK...MRX
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 41 30 43 25 / 50 10 10 10
CLARKSVILLE 42 29 41 24 / 20 10 10 10
CROSSVILLE 36 23 37 22 / 90 20 10 10
COLUMBIA 41 30 44 25 / 20 10 10 10
LAWRENCEBURG 40 29 43 25 / 20 10 10 10
WAVERLY 42 30 42 25 / 20 10 10 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR TNZ011-
032>034-063>066-077>080.
&&
31/JBW
Hazardous weather outlook, Mar 1, 4:01 PM CST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
401 PM CST MON MAR 1 2010
TNZ032>034-063>066-075-077>080-022215-
PUTNAM-OVERTON-FENTRESS-CANNON-DEKALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-
401 PM CST MON MAR 1 2010
...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A MIX OF RAIN AND SNOW WILL DEVELOP TONIGHT OVER EASTERN MIDDLE
TENNESSEE...MAINLY EAST OF A LINE FROM JAMESTOWN...TO
COOKEVILLE...TO JUST EAST OF MANCHESTER...CHANGING TO ALL SNOW BY
SUNRISE. THE SNOW IS EXPECTED TO CONTINUE UNTIL MID AFTERNOON
TUESDAY...WITH TOTAL ACCUMULATIONS OF AN INCH..WITH LOCAL AMOUNTS UP
TO TWO INCHES...ESPECIALLY IN AREAS BETWEEN CROSSVILLE AND
COALMONT.
MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.
TNZ008>011-027>031-056>062-093>095-022215-
SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-
PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-WAYNE-
LAWRENCE-GILES-
401 PM CST MON MAR 1 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A MIX OF RAIN AND SNOW IS EXPECTED TO DEVELOP TONIGHT OVER
SOUTHERN AREAS... BETWEEN COLUMBIA...WAYNESBORO..AND LEWISBURG...
CHANGING TO ALL SNOW BY SUNRISE AND CONTINUING THROUGH TUESDAY
MORNING. ACCUMULATIONS OF SNOW ARE EXPECTED TO BE LESS THAN AN INCH.
THERE IS A CHANCE FOR A DUSTING OF SNOW FURTHER NORTH...IN AREAS
BETWEEN LINDEN...FRANKLIN...NASHVILLE...AND LAFAYETTE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.
TNZ005>007-022>026-022215-
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-
401 PM CST MON MAR 1 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
19
Winter Weather, Lewis
- When
- March 2, 4:00 AM CST to 11:00 AM CST
- Where
- Lewis forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.527, -87.493 (the zone’s center; the record gives no point)
Total snowfall accumulation, estimated at one and two tenths of an inch, occurred in Hohenwald. This resulted in multiple roads across Hohenwald and the surrounding area to become snow covered, causing hazardous driving conditions and several car accidents. Details on any damage amounts or injuries associated with these accidents were unknown.
Winter Weather, Van Buren
- When
- March 2, 5:00 AM CST to 12:00 PM CST
- Where
- Van Buren forecast zone
- Reported by
- Department of Highways
- Coordinates
- 35.696, -85.453 (the zone’s center; the record gives no point)
Van Buren County Highway Department reported total snowfall accumulation, estimated at 2.8 inches, occurred in Spencer. This resulted in multiple roads across Spencer and the surrounding area to become snow covered, causing hazardous driving conditions and several car accidents. Details on any damage amounts or injuries associated with these accidents were unknown.
Winter Weather, Cumberland
- When
- March 2, 5:00 AM CST to 12:00 PM CST
- Where
- Cumberland forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.950, -84.998 (the zone’s center; the record gives no point)
Total snowfall accumulation, estimated at one and one half of an inch, occurred in Crossville. This resulted in multiple roads across Crossville and the surrounding area to become snow covered, causing hazardous driving conditions and several car accidents. Details on any damage amounts or injuries associated with these accidents were unknown.
Winter Weather, Warren
- When
- March 2, 5:00 AM CST to 12:00 PM CST
- Where
- Warren forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.679, -85.778 (the zone’s center; the record gives no point)
Total snowfall accumulation, estimated at one inch, occurred in Bratchers Crossroads on State Route 287, also know as Western Green Hill Road. This resulted in multiple roads across Bratchers Crossroads and the surrounding area to become snow covered, causing hazardous driving conditions and several car accidents. Details on any damage amounts or injuries associated with these accidents were unknown.
Winter Weather, Coffee
- When
- March 2, 5:00 AM CST to 12:00 PM CST
- Where
- Coffee forecast zone
- Reported by
- Department of Highways
- Coordinates
- 35.491, -86.075 (the zone’s center; the record gives no point)
Total snowfall accumulation, estimated at one inch, occurred in Manchester as reported by the Coffee County Highway Department. This resulted in multiple roads across Manchester and the surrounding area to become snow covered, causing hazardous driving conditions and several car accidents. Details on any damage amounts or injuries associated with these accidents were unknown.
Winter Weather, White
- When
- March 2, 5:00 AM CST to 12:00 PM CST
- Where
- White forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.926, -85.455 (the zone’s center; the record gives no point)
Total snowfall accumulation, estimated at one inch, occurred across the county as reported by the White County Sheriffs Office. This resulted in multiple roads across the county to become snow covered, causing hazardous driving conditions and several car accidents. Details on any damage amounts or injuries associated with these accidents were unknown.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Georgia, March 2, 201038 events
- Winter Storm and Winter Weather in North Carolina, March 2 to 3, 201025 events
- Winter Weather in Virginia, March 2 to 3, 201018 events
- Winter Weather in North Carolina, March 2, 201016 events
- Winter Weather in South Carolina, March 2, 201012 events
- Winter Storm and Winter Weather in South Carolina, March 2, 201010 events
- Heavy Snow and Winter Weather in Alabama, March 2, 20109 events
- Heavy Snow in North Carolina, March 2, 20109 events
- Heavy Snow in North Carolina, March 2, 20109 events
- Heavy Snow and High Wind in North Carolina, March 2 to 3, 201053 kt wind · 9 events
- High Surf in Hawaii, March 2 to 5, 20108 events
- Winter Weather in Kentucky, March 2, 20107 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 220294, 220262, 220281, 220301, 220303, 220306.